< Back to all clusters
[HEALTH] · Brazil · 2 sources

started · updated

Rapid weight loss causes visible changes in skin and body structure

Rapid weight loss, often driven by the increased use of GLP-1 analog medications, is causing noticeable physical changes beyond simple scale numbers. Medical professionals are observing a phenomenon colloquially termed ‘Ozempic Hands,’ where the reduction of subcutaneous fat makes veins, tendons, and bone contours more prominent and visible.

Significant weight reduction can also lead to facial volume loss in areas such as the cheeks and temples, potentially resulting in a hollowed appearance. Other common physical consequences include skin sagging, loss of firmness, and excess skin, as the skin may not adapt quickly enough to the body's new dimensions.

Experts emphasize that the severity of these changes depends on factors such as age, genetics, nutrition, and physical activity. Dermatologists and nutritionists recommend medical monitoring to manage skin barrier health, maintain muscle mass, and address changes in skin density and texture through professional care.

Entities

Hospital Heliópolis · Sociedade Brasileira de Dermatologia